Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 159, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 1999, 2:51 PM CDT for Callaway County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 11, 1999, 3:40 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Callaway County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS1 KSTL 111950 RRA SVRSTL MOC027-112040- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 251 PM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 340 PM CDT * AT 251 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF FULTON... MOVING NORTH AT 20 MPH. * LOCATIONS THAT WILL BE AFFECTED... FULTON KINGDOM CITY AUXVASSE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. FG/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 AM CDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 3:37 AM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 AM CDT FRI JUN 11 1999 THE LATEST SFC ANALYSIS INDICATES A SFC LOW LOCATED OVR IOWA WITH A COLD FRONT EXTENDING ACROSS KANSAS. I AGREE WITH THE SPC DAY 1 OUTLOOK OF PLACING THE MAIN THREATS OF SVR WEATHER AHEAD OF THE DRYLINE..NEAR THE 850 THETA E RIDGE OVR WEST TEXAS AND WRN KANSAS...AND NEAR THE SFC LOW LOCATED IN IOWA. FOR OUR FORECAST AREA...DETERMINING WHERE THUNDERSTORMS WILL FORM WILL NOT BE AS CLEAR CUT AS IN THOSE AREAS. THIS PRESENTS THE FORECAST PROBLEM OF THE DAY. CAPES OF 500-1500 J/KG ACROSS THE AREA LATER TODAY AND ABUNDANT LOW LVL MSTR WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG BOUNDARIES FROM PREVIOUS CONVECTION...AS WELL AS NEAR THERMAL BOUNDARIES SET UP BY DIFFERENTIAL HEATING CAUSED BY VARYING AMOUNTS OF CLOUD COVER. 200 MB COUPLED JETS SOUTHWEST OF OUR FORECAST AREA OVER OKLAHOMA COULD PROVIDE SUFFICIENT UPPER SUPPORT TO AID IN SCATTERED CONVECTION OVR AREAS SOUTHWEST OF OUR FORECAST. WITH SOUTHWEST UPPER FLOW...SOME OF THESE THUNDERSTORMS COULD ALSO MOVE INTO OUR AREA. THE WEAK WIND FIELD WILL SUPPORT SLOWER MOVING STORMS. THUS...SOME LOCATIONS ACROSS THE FORECAST AREA COULD RECEIVE HEAVY RAIN AND LOCALIZED FLOODING WITH STRONGER STORMS THAT DEVELOP LATER THIS AFTERNOON. AS THE COLD FRONT APPROACHES OUR AREA THIS WEEKEND...MORE ORGANIZED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED...THUS I AGREE WITH THE INCREASING POPS INDICATED IN BOTH THE FWC AND FAN GUIDANCE. MY PREFERRED MODEL WAS THE ETA. (PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY) CCF SGF EE 083/065 080/062 081 103444 JLN EE 083/065 080/063 082 103444 UNO BE 088/070 08T5/066 085 103333 VIH BE 086/068 082/064 083 103344 VESPER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:21 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
| Jun 11, 1:30 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 50 min |
| Jun 11, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 48 min |
| Jun 11, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.